MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN PROSPEC SYSTEM
Model Number BN PROSPEC SYSTEM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the patient was monitored for kappa and lambda for some time using electrophoresis and the alternate non-siemens method.The customer recently started using siemens n latex flc lambda and n latex flc kappa reagents for determination of flc lambda and flc kappa.A siemens headquarters support center (hsc) specialist reviewed the data files on the bn prospec system when the customer previously reported discordant flc lambda and flc kappa results and found no issue.The hsc specialist determined that the save data files contained two quality control (qc) measurements and these results were within expected ranges.The hsc specialist also reviewed the qc kinetics and did not identify any issue.The hsc specialist concluded that there was no indication of a reagent or system malfunction.The cause of the event is unknown.The system and reagents are performing according to specifications.No further evaluation of these devices is required.Mdr 9610806-2018-00035, mdr 9610806-2018-00036, and mdr 9610806-2018-00037 were filed for the same event.
 
Event or Problem Description
Different free light chains (flc), type lambda (flc lambda) and flc, type kappa (flc kappa) results were obtained on a patient sample on the bn prospec system using the siemens' n latex flc lambda and n latex flc kappa reagents compared to an alternate non-siemens reagent.The patient started chemotherapy for myeloma in (b)(6) 2018 and it is unknown whether any of these results were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the different flc kappa and flc lambda results obtained on the patient sample.
 
Additional Manufacturer Narrative
Additional information (05-apr-2018): the potentially discordant results, obtained using the siemens' reagents, were reported to the physician(s) and the results obtained using the non-siemens' reagents were not reported.Corrected information (05-apr-2018): the sample was run using the non-siemens' reagents on (b)(6) 2018.Mdr 9610806-2018-00035_s1, mdr 9610806-2018-00036_s1, and mdr 9610806-2018-00037_s1 were filed for the same event.
 
Event or Problem Description
The potentially discordant flc kappa and flc lambda results, obtained using the siemens' reagents, were reported to the physician(s) and the results obtained using the non-siemens' reagents were not reported.

Brand Name
BN PROSPEC SYSTEM
Common Device Name
BN PROSPEC SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7397582
Report Number9610806-2018-00038
Device Sequence Number61529
Product Code JZW
UDI-Device Identifier00630414002736
UDI-Public00630414002736
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K001647
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN PROSPEC SYSTEM
Device Catalogue Number10465217
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1